E-mail Contact Us Volunteer Make A Gift En Español Employees  
Health Library > Search Topics

Search Topic

Language Choice

Medicines That May Cause Rashes in Children

Topic Overview

Many prescription and nonprescription medicines can cause a rash. A few common examples are:

  • Antibiotics.
  • Aspirin, ibuprofen (Advil, Motrin), and naproxen (Aleve).
  • Pain medicines, such as codeine.
  • Seizure medicines.

If a rash occurs after your child has begun a new medicine:

  • Stop giving the medicine to your child.
  • Call the doctor who prescribed or recommended the medicine to determine if another medicine needs to be prescribed.

Credits

Current as ofApril 17, 2018

Author: Healthwise Staff
Medical Review: William H. Blahd, Jr., MD, FACEP - Emergency Medicine
Adam Husney, MD - Family Medicine
Martin J. Gabica, MD - Family Medicine

Contact Us:

1-888-LGH-INFO (544-4636) Have a question?
Follow us online.